It is currently Mon Aug 21, 2017 2:13 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Sep 08, 2011 9:02 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Jul 23, 2011 9:55 am
Posts: 252
Location: Over the Rainbow

First of all, I am on a half of an 8 mg Suboxone a day;
I break that half in two, and put those two halves under my tongue.

Anyway, my mouth is so dry (from all of the medications that I am on)
so, I take tiny sips of water while the sub is under my tongue.

I guess that my question is this:
Am I losing any of the buprenorphine by doing this?

Thanks!

-ex-








_________________
"-"


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 08, 2011 9:24 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I'd say that yes, you are probably losing some of your medication. I assume you're drinking and then swallowing? When you do that you're also swallowing whatever has dissolved but hasn't absorbed yet and it goes into your stomach where it can no longer absorb, thus losing all that bupe. And since you're only taking 4 mg, it's a low enough dose that you probably want to maximize your absorption. So, out of that 4 mg, you could only be getting 2 mg, since the bio-availability through the sublingual route is so low anyway. But for people like me, who are on high doses like 16+ mg, if we love a couple mg it isn't a big deal....Not so with those like you on doses around or below the ceiling.

If you can stand it, I'd suggest you stop drinking while you're dosing. There are products by Biotene that help with dry mouth. You could spray your mouth with that before dosing and maybe that will help with the dry mouth. It's worth a try.

Remember, this is just my informed opinion....I'm no doctor or medical professional of any type.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: That makes sense...
PostPosted: Thu Sep 08, 2011 9:34 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Jul 23, 2011 9:55 am
Posts: 252
Location: Over the Rainbow
^^ This makes sense.

I will have to check into the Biotene products.

Thank you for your quick response!

-ex-

_________________
"-"


Top
 Profile  
 
Our Sponsors
 Post subject: Just An Update...
PostPosted: Thu Sep 08, 2011 12:25 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Jul 23, 2011 9:55 am
Posts: 252
Location: Over the Rainbow
hatmaker510 wrote:
I'd say that yes, you are probably losing some of your medication. I assume you're drinking and then swallowing? When you do that you're also swallowing whatever has dissolved but hasn't absorbed yet and it goes into your stomach where it can no longer absorb, thus losing all that bupe. And since you're only taking 4 mg, it's a low enough dose that you probably want to maximize your absorption. So, out of that 4 mg, you could only be getting 2 mg, since the bio-availability through the sublingual route is so low anyway. But for people like me, who are on high doses like 16+ mg, if we love a couple mg it isn't a big deal....Not so with those like you on doses around or below the ceiling.

If you can stand it, I'd suggest you stop drinking while you're dosing. There are products by Biotene that help with dry mouth. You could spray your mouth with that before dosing and maybe that will help with the dry mouth. It's worth a try.

Remember, this is just my informed opinion....I'm no doctor or medical professional of any type.



Well, Hat, your "informed opinion" was correct:
I had just contacted my sub doctor; and told him that I was sipping water while dosing.
Well, he replied that I should NOT take ANYTHING p.o. (by mouth)
while dosing.
Just thought I'd let you know. ;-)

Thanks, again.

-ex-


_________________
"-"


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group